Aa
Aa
A
A
A
Close
Avatar universal

Cramps--Aches in Legs

3 weeks ago I started doing my shots in the top part of my leg.  Last few days both legs are cramping from the knee up.  Is this normal?  Am I destroying the muscle with the shots there?  The pain is pretty intense and today can barely walk. I'm done shooting in the leg, but had to stop doing shots in my stomach because of the stomach pain.  Now where can I do the shots?  Or will it be the same thing with the pain no matter where I do it?  

I was thinking maybe the cramping is a side effect of Interferon, and not the shots.  Hard to really know.  Anyone with leg cramping who doesn't do shots in legs.


7 Responses
Sort by: Helpful Oldest Newest
683664 tn?1330966324
I always rotated my shots.  I avoided my left leg because I've had a knee replacement, so I'd do: L stomach, R stomach, R thigh, then repeat.  I haven't had the kind of leg cramping you describe.  I don't know how much you've been rotating sites, but that might help.  

Because the shots are given subcutaneously, you could also potentially give them in the fatty tissue on the back of the arm, but that's more challenging to get to.  Diabetics were once taught (don't know if they still are taught this way) to lean against a wall so that the tissue on the upper arm would be pushed a bit sideways, then inject.

Have others used the upper arm?  It was not listed as one of the injections sites recommended on the literature I received and I don't know why, unless it's because it's harder to reach.  But there could be another reason I don't know about...

Good luck with the cramps, sure hope they go away for you.
Helpful - 0
577132 tn?1314266526
Yes, I have been getting leg cramps and I do my shot in my tummy every time.  Sometimes my big toe just stick straight up in the air and I can't control it at all, the cramp spreads from the toe to the top of my foot and into the front calf muscles.  It's most prevalent within a few hours to a day or so of my shot night.

I've found stretching the back of my legs regularly by standing on a step and trying to put my heels down to the next step very helpful, esp when having an acute cramp.  Also, the more water I can consume on the day of and after my shot the better....

I have not been taking any supplements like potassium or magnesium since being on tx as I was told NO supplements etc.

I have done every single one of my shots in my tummy area, just rotating around 5 or so spots.  I find they hurt if I don't have the beveled edge of the needle in the correct position, or if I jab it in too hard i bruise myself.  Also if the med is not up to room temp it it stings like billy-o;  I get it out of the fridge about 15 minutes before shot time and then hold it in my hands for a minute or so before I fire away.

Hope you find some relief for those nasty interferon related cramps...
Helpful - 0
Avatar universal
Yes, I have been rotating but haven't tried my thigh yet.  Not sure if I want to shoot anymore in the leg at this point.

I do my shots Monday at 3pm and I am thinking maybe this is a sx of Interferon--you know flu like sx.  Its really bad today.  This is something new ( last week too ) so I am not sure what is causing it but just wish it would go away.  Its like a deep muscle pain.

I've taken 4 Tylenol today and it has not helped.  I have some Vicadin left over from my foot surgery and wonder if its okay to take one of those on top of the Tylenol?
Helpful - 0
388154 tn?1306361691
I´ve had legcramps and lots of lower leg pain on both my treatments the cramp went away somwhere in the treatment and the pain comes and goes  don´t think it has anything with where you put the needle its the interferon most likely.

I think it has to do with that interferon lowes your neutrophils aswell as other white blood cells and they are produced in the bone marrow.

Bests to you congratsto have commed a bit on  your journey!!

ca

Ps did just very few shots in the legs maybe 62 in the belly and 12 in the legs both treatments counted.
Helpful - 0
388154 tn?1306361691
Correction I only did 72 shots alltogether so 10 in the legs it should be.

Mr still foggy brain ca
Helpful - 0
412873 tn?1329174455
I do my shots in my tummy, and I have been getting leg cramps.  Stretching helps me-especially if I have been off my feet for a bit,  And I try to eat bananas regularly in the hopes that the potassium will help.  

I have done them in my arms also - leaning  against the door jamb-I actually like to do it that way....but am mostly too lazy and usually end up on the couch hitting the tummy.

Hope you get some relief.
Helpful - 0
9648 tn?1290091207
Sometimes calcium helps with leg cramps (at least it did when I was pregnant). If you can't take supplements, how about drinking milk?
Helpful - 0
Have an Answer?

You are reading content posted in the Hepatitis C Community

Top Hepatitis Answerers
317787 tn?1473358451
DC
683231 tn?1467323017
Auburn, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Answer a few simple questions about your Hep C treatment journey.

Those who qualify may receive up to $100 for their time.
Explore More In Our Hep C Learning Center
image description
Learn about this treatable virus.
image description
Getting tested for this viral infection.
image description
3 key steps to getting on treatment.
image description
4 steps to getting on therapy.
image description
What you need to know about Hep C drugs.
image description
How the drugs might affect you.
image description
These tips may up your chances of a cure.
Popular Resources
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.
STIs are the most common cause of genital sores.
Condoms are the most effective way to prevent HIV and STDs.
PrEP is used by people with high risk to prevent HIV infection.
Can I get HIV from surfaces, like toilet seats?